Bloood platelet drop to 5000
Jun 24, 2013
What could cause my blood platelet to drop to 5000? I had to be hospitalize for 6 days.I was given immune globulin while there and sent home with RX Prednisone 40mg per day. I have a follow up with a Oncology. What could be the problem ? I'm on Truvada,Prezista,Norvir. CD4 214, VL 2,500
Response from Dr. Hightow-Weidman
Hello there- There are a vast number of reasons that could cause your platelets to drop and I would be remiss to try and guess at what is the cause of yours especially after being hospitalized for 6 days. Certainly, the drop could be immune related or to a viral infection or medication reaction. I'm hoping that your follow up with oncology will be enlightening and they can help figure out the root cause so to get you all better! Take care, LHW
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.